Hail, Lawrence
- When
- April 6, 1:15 AM CST
- Where
- Lawrence County, 0.91 mi SE of Sontag
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 31.640, -90.190
A cold front moved through the region on April 4th and stalled along the northern Gulf Coast. Over the next several days, moisture increased over the region ahead of a strong upper level system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A cold front moved through the region on April 4th and stalled along the northern Gulf Coast. Over the next several days, moisture increased over the region ahead of a strong upper level system. Beginning in the early morning hours of the 6th, bands of showers and thunderstorms moved north across the ArkLaMiss region. This continued through the day as heavy rain fell over some already saturated ground. During the late afternoon and evening hours of the 6th, the stalled front started to move slowly north as a warm front. This occurred as a surface low developed across the Texas coast and began to track northeast. This was able to bring mid 60 degree dew points into the region to just north of the Highway 84 corridor and allow for storms to become more surface based which brought a threat for damaging winds, large hail, and tornadoes.
The most significant impact from this weather system was from the prolonged heavy rainfall. Rainfall totals ranged from a widespread 2-4 inches with a few swaths of 5 to 7 inches. This sort of rainfall produced many instances of flash flooding along with significant river flooding after the rains ended. Multiple roads were washed out in some locations from the copious amounts of rain that fell along with many other roads covered with water. The Strong River at D'Lo, in Simpson County, crested at a record flood stage of 34.3 feet. Due to its close proximity to U.S. Highway 49, flood waters crept across the road and forced closure for a few days. Tallahala Creek at Laurel rose to major flood stage, cresting at 19.36 feet on April 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 5, 8:03 PM CST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT SAT APR 5 2014
.UPDATE...FORECAST LOOKS ON TRACK. ELEVATED SHOWERS AND A FEW
THUNDERSTORMS CONTINUE TO INCREASE FROM THE SOUTH AND THIS TREND
SHOULD CONTINUE OVERNIGHT AS MID/UPPER LEVEL WINDS CONTINUE TO BACK
IN RESPONSE TO APPROACHING WAVE. LATEST UA ANALYSIS SHOWING A COUPLED
JET STRUCTURE OVER THE LOWER MS VALLEY WITH MAXIMIZED DIVERGENCE
OVER THE FORECAST AREA FURTHER LENDING TOWARD UPWARD ENHANCED VERTICAL
MOTION./26/
&&
.AVIATION...VFR CEILINGS WILL STEADILY LOWER AND BECOME MVFR AFTER
06Z. RAIN AND THUNDERSTORMS WILL OVERSPREAD THE AERODROME TOWARD 12ZZ
WITH VISIBILITIES BEING REDUCED TO MVFR AND CEILINGS DROPPING
PERIODICALLY TO IFR. THESE CONDITIONS WILL CONTINUE THROUGH THE
MAJORITY OF THE DAYTIME SUNDAY./26/
&&
.PREV DISCUSSION... /ISSUED 248 PM CDT SAT APR 5 2014/
SHORT TERM...A DEEPENING MID LEVEL TROF OVER THE SOUTHWESTERN STATES
WILL MOVE EAST INTO THE MISSISSIPPI VALLEY BY MONDAY. THE TROF WILL
START THE PROCESS OF PUSHING MOISTURE BACK NORTH OF THE STALLED FRONT
ALONG THE GULF COAST TONIGHT AND GENERATE LOW PRESSURE ALONG THE
FRONT ON SUNDAY. THE LOW WILL MOVE POLEWARD ACROSS OUR WESTERN
FORECAST AREA WHILE DEEPENING SUNDAY NIGHT.
THE FIRST SIGNIFICANT HAZARD WITH THIS EVENT WILL BE WIDESPREAD HEAVY
RAINFALL. PRECIPITABLE WATER VALUES BEGIN INCREASING TONIGHT AND CLIMB
TO 1.5 TO 1.8 INCHES BY SUNDAY NIGHT. THIS COMBINED WITH DEEP AND
INTENSE LIFT WILL PRODUCE VERY HEAVY RAINFALL. CURRENT THINKING IS
THAT THE LOCATIONS THAT WILL RECEIVE THE MOST RAIN IS WHERE THE
INITIAL SURGE OF MOISTURE STALLS SUNDAY AND THEN INTERACTS WITH THE
DEVELOPING LOW BY LATE IN THE DAY. EXACTLY WHERE THIS WILL BE LOCATED
IS NOT ENTIRELY CLEAR BUT IT WILL LIKELY BE SOMEWHERE OVER NORTHEAST
LOUISIANA AND/OR CENTRAL MISSISSIPPI. WE WILL BE ISSUING A FLASH
FLOOD WATCH FOR SUNDAY AND SUNDAY NIGHT FOR THE ENTIRE FORECAST AREA.
RAIN WILL BEGIN TONIGHT BUT IS NOT EXPECTED TO BECOME HEAVY ENOUGH
FOR FLOODING UNTIL SUNDAY. EXPECT WIDESPREAD 2-5 INCHES WITH SOME
LOCAL AMOUNTS IN EXCESS OF 6 INCHES.
THE SECOND SIGNIFICANT HAZARD WILL BE SEVERE WEATHER IN THE FORM OF A
LOW CAPE/HIGH SHEAR EVENT. WIND FIELDS AND ASSOCIATED HELICITY WILL
BE VERY HIGH THROUGH THE DURATION OF THE EVENT. INSTABILITY TONIGHT
AND EARLY SUNDAY WILL BE ELEVATED BUT AS THE SURFACE LOW TAKES SHAPE
DEWPOINTS IN THE MID TO UPPER 60S WILL SURGE NORTHWARD. THIS WILL
LEAD TO SURFACE BASED CAPES IN THE 600-800 J/KG RANGE IN THE SOUTHERN
AND EASTERN PARTS OF THE FORECAST AREA. IF STORMS ARE ABLE TO BECOME
DISCRETE AND/OR ORGANIZED AHEAD OF THE ADVANCING COLD FRONT...DAMAGING
WINDS AND TORNADOES WILL BE POSSIBLE SUNDAY AFTERNOON AND NIGHT.
THE FRONT WILL PUSH THROUGH ON MONDAY MORNING WITH CONDITIONS
IMPROVING AFTER THAT POINT. /SW/
LONG TERM...TUESDAY THROUGH SATURDAY...AS WE GO INTO TUESDAY WE
GET SOME ELEVATED INSTABILITY WITH SOME DECENT LAPSE RATES FOR SOME
CONVECTION DURING THE DAY. THERE MAY BE SOME POTENTIAL FOR SOME HAIL
WITH SOME OF THE CONVECTION. THIS WAS NOTED BY BOTH THE EURO AND GFS
MODELS. THE EURO SHOWED BETTER LOW LEVEL CAPES OF AROUND 800-1000
J/KG. THE AXIS OF THE UPPER TROUGH WILL MOVE EAST OF THE REGION BY
TUESDAY NIGHT AS THE LAST OF THE SHOWERS EXITS THE REGION TUESDAY
EVENING. FOR THE REST OF THE WEEK THE PATTERN WILL DEAMPLIFY AS ZONAL
PATTERN DEVELOPS ACROSS THE SOUTHERN CONUS. A SHORTWAVE WILL APPROACH
THE AREA FROM THE WEST WE MOVE TOWARD THE WEEKEND. THIS MAY BRING
SOME ISOLATED SHOWERS FOR SATURDAY. AS FAR AS TEMPERATURES ARE
CONCERNWD STUCK GENERALLY CLOSE TO MEX GUIDANCE. AS FAR AS POPS ARE
CONCERNED WENT CLOSE TO A BLEND OF MEX AND GMOS POPS FOR THE FIRST PART
OF THE WEEK. THE MODELS DID TRY TO PUT IN SOME LIGHT POPS ON THURSDAY
AND FRIDAY WITH CAPPING IN THE WARM SECTOR. WENT CLOSE TO GUIDANCE
FOR SATURDAY POPS./17/
HYDROLOGY...BASED ON CURRENT RAINFALL FORECASTS AND SOIL
CONDITIONS...SOME RIVERS ACROSS THE FORECAST AREA ARE EXPECTED TO
RISE INTO THE MINOR TO MODERATE FLOOD RANGE AFTER SUNDAY. LOCATIONS
OF THE HEAVIEST RAIN WILL BE CRITICAL IN DETERMINING WHICH RIVERS
ARE MOST IMPACTED.
&&
.AVIATION...
MID TO HIGH LEVEL CLOUDS ARE INCREASING ACROSS THE
REGION THIS AFTERNOON. EXPECT LOWER CLOUD DECKS TO RAPIDLY EXPAND
NORTH TONIGHT AND LOWER TO MVFR RANGE IN MANY AREAS BY MIDNIGHT
(ESPECIALLY ALONG AND SOUTH OF I-20) AND THEN TO IFR RANGE IN MANY
AREAS BY DAYBREAK SUNDAY. MEANWHILE...SHOWERS AND STORMS WILL
DEVELOP THROUGH THE NIGHT...MAINLY ALONG AND SOUTH OF THE I-20
CORRIDOR WITH RAIN BECOMING LOCALLY HEAVY BY DAYBREAK AT
HKS/JAN/NMM/MEI. SOME LATE NIGHT AND EARLY MORNING FOG POSSIBLE AT
HBG/PIB...OTHERWISE WINDS WILL VEER FROM NORTHEAST NOW TO LARGELY
EASTERLY THROUGH TONIGHT.
POOR FLIGHT CATS AND WIDESPREAD RAIN AND STORMS IS ON TAP FOR MOST
OF THE AERODROME FOR A GOOD PORTION OF THE DAY TOMORROW. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 52 66 61 71 / 92 100 100 46
MERIDIAN 50 64 63 74 / 92 100 100 62
VICKSBURG 53 64 59 68 / 90 100 100 36
HATTIESBURG 55 70 66 74 / 91 100 100 51
NATCHEZ 53 70 62 68 / 92 100 100 32
GREENVILLE 49 57 56 68 / 78 100 96 30
GREENWOOD 49 57 60 71 / 78 100 100 36
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH MONDAY MORNING
FOR MSZ018-019-025>066-072>074.
LA...FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH MONDAY MORNING
FOR LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH MONDAY MORNING
FOR ARZ074-075.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT SAT APR 5 2014 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-062015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 303 PM CDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING RISK...HIGH TIMING...SUNDAY A FRONTAL SYSTEM IS EXPECTED TO RAPIDLY DEVELOP OVER THE REGION LATE TONIGHT INTO SUNDAY...EVENTUALLY RESULTING IN WIDESPREAD AND LOCALLY HEAVY RAINS DURING THE DAY SUNDAY. TOTAL RAINFALL AMOUNTS AT LEAST IN EXCESS OF 2 INCHES ARE ANTICIPATED IN MOST AREAS AND A FLASH FLOOD WATCH WILL BE IN EFFECT FROM TOMORROW MORNING THROUGH TOMORROW NIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE A FEW TORNADOES ARE POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...AND PORTIONS OF NORTHEASTERN MISSISSIPPI ON SUNDAY NIGHT. SIGNIFICANT FLOODING REMAINS POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT. LAZ023-025-MSZ053>059-062015- FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON- 303 PM CDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES RISK...LIMITED TIMING...SUNDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...SUNDAY FLOODING RISK...HIGH TIMING...SUNDAY A FRONTAL SYSTEM IS EXPECTED TO RAPIDLY DEVELOP OVER THE REGION LATE TONIGHT INTO SUNDAY...EVENTUALLY RESULTING IN WIDESPREAD AND LOCALLY HEAVY RAINS DURING THE DAY SUNDAY. TOTAL RAINFALL AMOUNTS AT LEAST IN EXCESS OF 2 INCHES ARE ANTICIPATED IN MOST AREAS AND A FLASH FLOOD WATCH WILL BE IN EFFECT FROM TOMORROW MORNING THROUGH TOMORROW NIGHT. IN ADDITION...SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE A FEW TORNADOES ARE POSSIBLE BY THE MID TO LATE AFTERNOON HOURS AS MOISTURE INCREASES FROM THE SOUTH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE A FEW TORNADOES ARE POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...AND PORTIONS OF NORTHEASTERN MISSISSIPPI ON SUNDAY NIGHT. SIGNIFICANT FLOODING REMAINS POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON SUNDAY NIGHT. WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE TORNADOES ON SUNDAY NIGHT...MAINLY SOUTH OF A MERIDIAN...TO MAGEE...TO FERRIDAY LOUISIANA LINE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. LAZ024-026-MSZ060>066-072>074-062015- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 303 PM CDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES RISK...ELEVATED TIMING...SUNDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...SUNDAY FLOODING RISK...HIGH TIMING...SUNDAY A FRONTAL SYSTEM IS EXPECTED TO RAPIDLY DEVELOP OVER THE REGION TONIGHT INTO SUNDAY...RESULTING IN WIDESPREAD AND LOCALLY HEAVY RAINS DURING THE DAY SUNDAY. TOTAL RAINFALL AMOUNTS AT LEAST IN EXCESS OF 2 INCHES ARE ANTICIPATED IN MOST AREAS AND A FLASH FLOOD WATCH WILL BE IN EFFECT FROM TOMORROW MORNING THROUGH TOMORROW NIGHT. IN ADDITION...WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE TORNADOES ON SUNDAY AFTERNOON AS MOISTURE AND INSTABILITY INCREASE FROM THE SOUTH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SIGNIFICANT FLOODING REMAINS POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON SUNDAY NIGHT. WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE TORNADOES ON SUNDAY NIGHT...MAINLY SOUTH OF A MERIDIAN...TO MAGEE...TO FERRIDAY LOUISIANA LINE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. 50 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
LAZ025-026-MSZ059-060-060620-
ADAMS MS-JEFFERSON MS-TENSAS LA-CONCORDIA LA-
1252 AM CDT SUN APR 6 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1252 AM CDT SUN APR 6 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER WEST FERRIDAY AT 1252 AM CDT...MOVING NORTHEAST AT
55 MPH.
PEOPLE IN NORTHWESTERN JEFFERSON AND NORTHERN ADAMS COUNTIES...
AND NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3176 9159 3172 9156 3173 9153 3174 9153
3178 9157 3196 9138 3180 9115 3156 9153
3169 9168
TIME...MOT...LOC 0552Z 228DEG 46KT 3169 9152
EECMSZ062-063-060720-
LINCOLN MS-LAWRENCE MS-
159 AM CDT SUN APR 6 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 AM CDT SUN APR 6 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED NEAR BROOKHAVEN AT 159 AM CDT...MOVING NORTHEAST AT 45 MPH.
PEOPLE IN NORTHERN LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3148 9045 3164 9053 3169 9041 3169 9038
3170 9037 3170 9026 3171 9025 3173 9020
3175 9014 3176 9005 3163 8999
TIME...MOT...LOC 0659Z 247DEG 41KT 3160 9039
EECThe Jackson/Brandon,MS radar (KDGX), 74 km away, was scanning. The volume nearest the first event began at 07:15 UTC.
30 flash flood, 20 flood, 14 hail, 7 thunderstorm wind, 3 tornado, 2 heavy rain, 1 lightning. Local standard time, as filed.
Several streets were flooded in Jackson. Water and sewer lines were backing up at a few locations in downtown Jackson.
There was flooding on Heather Drive.
A part of Freetown Road was under water and closed.
A part of Villanova Road was closed due to a mudslide and a home was flooded on South Hall Road.
A 9 year old girl was swept away by flood waters in the vicinity of 7th Street. Several roads were flooded in town.
A swath of large hail fell across central Neshoba County. The largest hail stone was around 2 inches and fell in Philadelphia.
Some street flooding was reported in town.
This tornado first touched along County Road 610, then tracked across County Road 743 and lifted east of County Road 761. A roof was torn off a single family home, the roofs were torn off several mobile homes, several metal outbuildings were heavily damaged and numerous trees were snapped and uprooted. The damage pattern was convergent in nature and several objects were thrown in the opposite direction of the storm’s path.
Some trees were down in the Preston area.
A few trees were blown down.
Trees and power lines were down and some chicken barns were damaged.
Hail and wind caused some damage to a mobile home.
A few trees were uprooted.
There were reports of some street flooding.
Water entered some homes.
Some street flooding was reported.
Some street flooding was reported.
An estimated 5 inches of rain was reported.
A building was flooded on the campus of Belhaven University.
Flooding washed out parts of Hughes Road.
Portions of Highway 19 were under water.
Some street flooding was reported.
Portions of Highway 18 were flooded.
Water was on I-20 at mile marker 80.
There was 8.20 inches of rain measured.
Multiple roads were flooded in Union.
There was flooding on Roger Reid Road.
Several trees were blown down and snapped along I-55.
There were some power lines down.
There were 4 homes damaged with a large tree falling on 1 unoccupied home. Multiple trees were blown down as well.
Numerous secondary roads were flooded.
Several secondary roads were flooded.
This tornado touched down just to the west of Sunset-Williamsburg Rd. Several trees were snapped at this location. The tornado moved northeast where it crossed Sunset Rd and Rock Hill Rd. Snapped & uprooted trees were the main damage. As the tornado neared and crossed Highway 49, the intensity increased to a high end EF-1.
Multiple power lines were downed along with numerous trees, two homes had minor damage along Rock Hill Rd. A home had a portion of the roof removed along Highway 49. As the tornado crossed Byrd Town Rd, more high end tree damage occurred with some minor damage to a home and a couple mobile homes. Several sheds and carports were destroyed here as well. The tornado increased in intensity to a low end EF-2 as it crossed George Speed Rd. Here significant tree damage was noted with hundreds of snapped or uprooted pines and hardwoods. A few homes had minor damage as they were on the edges of the tornadic circulation. The tornado weakened some as it moved just north of Jones Chapel Rd and across Highway 532. The tornado increased and reached peak intensity, EF-2 (125 mph), as it crossed Vester Pickering Rd. Three mobile homes were destroyed with one well-built brick home having the roof entirely removed. Heavy tree damaged was noted here with power poles and power lines down. Just to the north of Hot Coffee, a large church was heavily damaged with part of the roof removed and some outer brick fallen off the outer wall. Five other brick buildings had minor/major roof damage along with the windows blown out. Dozens of trees were snapped and uprooted here and along Highway 35.
The tornado continued to the northeast toward the Leaf River where more trees were snapped and downed. The tornado dissipated just inside Jones County where some trees were damaged. Total path length was 16.5 miles. Maximum winds were around 125 mph.
This tornado touched down just to the west of Sunset-Williamsburg Rd. Several trees were snapped at this location. The tornado moved northeast where it crossed Sunset Rd and Rock Hill Rd. Snapped & uprooted trees were the main damage. As the tornado neared and crossed Highway 49, the intensity increased to a high end EF-1.
Multiple power lines were downed along with numerous trees, two homes had minor damage along Rock Hill Rd. A home had a portion of the roof removed along Highway 49. As the tornado crossed Byrd Town Rd, more high end tree damage occurred with some minor damage to a home and a couple mobile homes. Several sheds and carports were destroyed here as well. The tornado increased in intensity to a low end EF-2 as it crossed George Speed Rd. Here significant tree damage was noted with hundreds of snapped or uprooted pines and hardwoods. A few homes had minor damage as they were on the edges of the tornadic circulation. The tornado weakened some as it moved just north of Jones Chapel Rd and across Highway 532. The tornado increased and reached peak intensity, EF-2 (125 mph), as it crossed Vester Pickering Rd. Three mobile homes were destroyed with one well-built brick home having the roof entirely removed. Heavy tree damaged was noted here with power poles and power lines down. Just to the north of Hot Coffee, a large church was heavily damaged with part of the roof removed and some outer brick fallen off the outer wall. Five other brick buildings had minor/major roof damage along with the windows blown out. Dozens of trees were snapped and uprooted here and along Highway 35.
The tornado continued to the northeast toward the Leaf River where more trees were snapped and downed. The tornado dissipated just inside Jones County where some trees were damaged. Total path length was 16.5 miles. Maximum winds were around 125 mph.
Multiple secondary roads were flooded.
Some flooding was reported on Good Hope Road.
Some flooding was reported on Little Rock Decatur Road.
Highway 149 was flooded near Highway 540.
A home was struck along Highway 540.
Some flooding was reported on Highway 145.
Some flooding was reported on County Road 29.
Some street flooding was reported.
Several secondary roads were flooded.
Multiple secondary roads were flooded.
Several rural roads were flooded.
Some flooding was reported on County Road 602.
Some roads were flooded.
Water was over Harrisville Braxton Road.
Several secondary roads were flooded.
Multiple secondary roads were flooded.
Water was covering Highway 541 at the Strong River.
Water was covering Highway 481 south of 902.
Multiple roads were covered by water northwest of Decatur.
Flooding was occurring along Richland Creek at Highway 469.
Multiple businesses were flooded along Hwy 49 near Steen Creek.
Ten roads were closed due to flooding.
There was flooding at Dabbs Creek along Hwy 49.
Highway 80 was closed due to flooding of Palahatchie Creek.
County Road 339 was flooded.
Water was entering businesses along Old Highway 49 in Richland.
Flood waters damaged Highway 145 south of Meridian.
Both lanes of Highway 49 were closed due to flooding of Dabbs Creek.
Water was covering portions of South Pearson Road in Pearl.
Highway 540 was closed due to flooding of Dabbs Creek.
A part of Williamsville Road was flooded.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Yazoo | 2014-04-06 | 9 | Female | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2014Every state in 2014This day in weather historyThe tornado archive for Mississippi, 2014Warnings in Mississippi, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507061, 507062, 507064, 507068, 507076, 507096, 507098, 507103, 507102, 507104, 507112, 507113, 507114, 507115, 507117, 507118, 507119, 507122, 507123, 516893, 507129, 507131, 507134, 507136, 507137, 507138, 507139, 507140, 507141, 507144, 507147, 507148, 507151, 507153, 507154, 507155, 507156, 507157, 507158, 516914, and more.